Alert archive / South Carolina / Wind Advisories in 2015

Wind Advisory 1, NWS Wilmington, NC

February 14, 20158 counties in South Carolina; 6 counties in North Carolina

NWS Wilmington, NC issued this wind advisory at Feb 14, 2015, 3:56 AM EST for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2015, 3:56 AM EST (08:56 UTC)
In effect from
Feb 14, 2015, 7:00 PM EST
Expired
Feb 15, 2015, 4:13 AM EST
In force
9 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2488 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS72 KILM 140856
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
356 AM EST SAT FEB 14 2015

...VERY WINDY CONDITIONS EXPECTED TONIGHT...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-141700-
/O.NEW.KILM.WI.Y.0001.150215T0000Z-150215T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
356 AM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
SUNDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS
  AFTERNOON...BECOMING NORTHWEST TONIGHT 20 TO 30 MPH WITH GUSTS
  OF 40 TO 50 MPH POSSIBLE.

* TIMING...THE MOST INTENSE WIND GUSTS ARE EXPECTED IN THE MIDDLE
  AND LATE EVENING.

* IMPACTS...LOOSE OBJECTS MAY BECOME DANGEROUSLY BLOWN AROUND.
  SPORADIC POWER OUTAGES ARE POSSIBLE. SNAPPED TREE LIMBS COULD
  POSE A DANGEROUS HAZARD. DRIVING VEHICLES...PARTICULARLY HIGH
  PROFILE VEHICLE WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED
WITH GUSTS AS HIGH AS 45 TO 50 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

8
4 follow-up statements
974 
WWUS72 KILM 141632
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 AM EST SAT FEB 14 2015

...VERY WINDY CONDITIONS EXPECTED TONIGHT...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-150500-
/O.CON.KILM.WI.Y.0001.150215T0000Z-150215T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1132 AM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST SUNDAY...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE MOST INTENSE WIND GUSTS ARE EXPECTED IN THE 
  MIDDLE AND LATE EVENING.

* IMPACTS...LOOSE OBJECTS MAY BECOME DANGEROUSLY BLOWN AROUND. 
  SPORADIC POWER OUTAGES ARE POSSIBLE. SNAPPED TREE LIMBS COULD 
  POSE A DANGEROUS HAZARD. DRIVING VEHICLES...PARTICULARLY HIGH 
  PROFILE VEHICLE WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED
WITH GUSTS AS HIGH AS 45 TO 50 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

40
416 
WWUS72 KILM 142014
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EST SAT FEB 14 2015

...VERY WINDY CONDITIONS EXPECTED TONIGHT...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-150500-
/O.CON.KILM.WI.Y.0001.150215T0000Z-150215T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
314 PM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST SUNDAY...

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE MOST INTENSE WIND GUSTS ARE EXPECTED IN THE 
  MIDDLE AND LATE EVENING.

* IMPACTS...LOOSE OBJECTS MAY BECOME DANGEROUSLY BLOWN AROUND. 
  SPORADIC POWER OUTAGES ARE POSSIBLE. SNAPPED TREE LIMBS COULD 
  POSE A DANGEROUS HAZARD. DRIVING VEHICLES...PARTICULARLY HIGH 
  PROFILE VEHICLE WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED
WITH GUSTS AS HIGH AS 45 TO 50 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

40
651 
WWUS72 KILM 150512
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1212 AM EST SUN FEB 15 2015

...VERY WINDY CONDITIONS EXPECTED DURING PRE-DAWN SUNDAY...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-151100-
/O.CON.KILM.WI.Y.0001.000000T0000Z-150215T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1212 AM EST SUN FEB 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

* WINDS...WEST SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  WILL VEER TO THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS OF 40 TO
  50 MPH AFTER THE ARCTIC FRONT PUSHES THROUGH.

* TIMING...THE MOST INTENSE WIND GUSTS ARE EXPECTED FOR SEVERAL
  HOURS AFTER THE ARCTIC FRONT PUSHES ACROSS THE AREA. THE ARCTIC
  FRONT ITSELF WILL PUSH OFF THE CAROLINA COASTS BY 100 AM SUNDAY.

* IMPACTS...LOOSE OBJECTS MAY BECOME DANGEROUSLY BLOWN AROUND. 
  SPORADIC POWER OUTAGES ARE POSSIBLE. SNAPPED TREE LIMBS COULD 
  POSE A DANGEROUS HAZARD. DRIVING VEHICLES...PARTICULARLY HIGH 
  PROFILE VEHICLE WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED
WITH GUSTS AS HIGH AS 45 TO 50 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

DOUGH
118 
WWUS72 KILM 150913
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
413 AM EST SUN FEB 15 2015

...WINDS HAVE EASED BELOW ADVISORY CRITERIA...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-151015-
/O.CAN.KILM.WI.Y.0001.000000T0000Z-150215T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
413 AM EST SUN FEB 15 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE WIND
ADVISORY.

ALTHOUGH STILL WINDY...SUSTAINED AND GUST VALUES HAVE DROPPED WELL
BELOW ADVISORY LEVELS. NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS
TO 30 MPH...WILL DIMINISH TO 10 TO 20 MPH THIS AFTERNOON. 

$$

8

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Feb 14, 12:42 AM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 14, 12:42 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1242 AM EST SAT FEB 14 2015

.SYNOPSIS...
WINDY AND DRY WEATHER CAN BE EXPECTED TODAY AHEAD OF AN ARCTIC
FRONT. WIND CHILL VALUES SUNDAY MORNING AND MONDAY MORNING WILL
DROP IN THE SINGLE DIGITS. A STORM SYSTEM WILL MOVE OUT OF THE
GULF OF MEXICO MONDAY BRINGING A CHANCE FOR RAIN...POTENTIALLY A
WINTRY MIX MONDAY NIGHT AND TUESDAY NIGHT. DRY AND COLD HIGH
PRESSURE WILL FOLLOW LATE WEDNESDAY THROUGH NEXT FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1242 AM SATURDAY...TEMPS WERE NEARING THE FORECAST LOWS. WE
STILL ARE ON TRACK TO REACH THE FORECAST LOWS...BUT THE DECLINE
WILL BE MUCH MORE GRADUAL OVERNIGHT AS THE FLOW BEGINS TO BACK TO
S AND SW AROUND THE PERIPHERY OF ARCTIC HIGH PRESSURE AND AHEAD OF
ANOTHER ARCTIC FRONT WHICH WILL BE APPROACHING THE OHIO VALLEY BY
SUNRISE.

SKIES WILL REMAIN CLEAR THROUGH MOST OF THE NIGHT. THIN CIRRUS WILL
REACH THE AREA TOWARD MORNING. WINDS WILL BE LIGHT. RADIATIONAL
COOLING SHOULD GAIN A STRONG ENOUGH FOOTHOLD TO DROP TEMPS INTO THE
LOWER TO MID 20S. A COUPLE OF THE COLDEST INLAND SPOTS MAY DROP
BRIEFLY TO JUST BELOW THE 20 DEGREE MARK.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 330 PM FRIDAY...ANOMALOUSLY STRONG UPPER LOW WILL DIVE FROM
THE HUDSON BAY, CANADA...TO OFF THE NEW JERSEY COAST DURING
SATURDAY...BRINGING SUB-500DM HEIGHTS TO MOST OF THE NORTHEAST AND
PARTS OF THE MID-ATLANTIC. THIS FEATURE WILL THEN SLOWLY MOVE OFF
THE NEW ENGLAND COAST DURING SUNDAY...ACCOMPANIED BY RAPIDLY
DEEPENING CYCLOGENESIS. WHILE SENSIBLY THE IMPACTS FROM THIS STORM
WILL REMAIN WELL NORTH OF THE CWA...BIG WEATHER CHANGES ARE ON TAP
THIS WEEKEND.

AS THIS UPPER LOW DIGS SOUTH...IT WILL PUSH AN ARCTIC COLD FRONT
TOWARDS THE CAROLINAS...CROSSING OFFSHORE SATURDAY NIGHT. AHEAD OF
THIS FRONT...TEMPS WILL WARM TO SEASONABLE ON INCREASINGLY STRONG SW
WINDS THANKS TO A TIGHTENING GRADIENT. HIGHS WILL RISE INTO THE MID
50S MOST OF THE AREA...ACCOMPANIED BY SW WINDS OF AROUND 20
MPH...WITH GUSTS INCREASING THROUGH THE AFTN AND EVE. STRENGTHENING
LLJ APPROACHES 50 KTS AT 2500 FT LATE IN THE AFTN/EVE...AND THUS
WIND GUSTS TO 35 OR 40 MPH ARE POSSIBLE LATE IN THE DAYLIGHT HOURS.
STRONG ARCTIC FRONT WILL THEN RACE ACROSS THE REGION WITH LITTLE
MORE THAN SOME INCREASE IN CLOUD COVER...BUT A QUICK WIND SHIFT TO
THE NW...WITH SPEEDS REMAINING IN THE 20 MPH RANGE...AND MUCH HIGHER
GUSTS. THESE STRONG NW WINDS WILL DRIVE RAPID COLD ADVECTION...AND
925MB TEMPS WILL CRASH 10-15C BY SUNDAY MORNING. THIS WILL DIVE MINS
INTO THE LOW 20S...WHICH WHEN ACCOMPANIED BY THESE STRONG WINDS
WILL CREATE WIND CHILLS LESS THAN 10 DEGREES SUNDAY MORNING!

STRONG CAA CONTINUES ON SUNDAY...WITH ONLY SLOWLY DECREASING NW
WINDS. GUIDANCE IS USUALLY TOO WARM IN THESE STRONG CAA
SITUATIONS...AND THUS HAVE UNDERCUT EVEN THE COOLEST MOS...AND
EXPECT HIGHS A DEGREE OR TWO EITHER SIDE OF 32. AGAIN...THATS HIGHS
AROUND FREEZING ON SUNDAY. THESE VERY COLD MAX TEMPS WILL ONCE AGAIN
ALLOW FOR COLD WIND CHILLS ON THE STRONG WINDS...AND APPARENT TEMPS
WILL LIKELY STRUGGLE IN THE 20S ALL AFTN. ARCTIC HIGH PRESSURE
BUILDS SOUTHEAST DURING SUNDAY WHICH WILL FINALLY ALLOW THE GRADIENT
TO RELAX...BUT ALSO PERMIT BETTER RADIATIONAL COOLING SUNDAY
NIGHT...AND MINS SHOULD FALL INTO THE TEENS ACROSS A GOOD PORTION OF
THE AREA...WITH LOW 20S ELSEWHERE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 400 PM FRIDAY...MONDAY WILL REMAIN FAIRLY QUIET ACROSS THE
COASTAL CAROLINAS AS ARCTIC HIGH PRESSURE WILL BE IN PLACE. BUT
THINGS QUICKLY BECOME TRICKY MONDAY NIGHT INTO TUESDAY AS CONDITIONS
POTENTIALLY BECOME FAVORABLE FOR WINTRY PRECIP.

AN EXTREMELY BROAD UPPER LEVEL TROUGH ACROSS A LARGE PORTION OF THE
CONUS WILL TRIGGER AN AREA OF LOW PRESSURE TO FORM IN THE GULF OF
MEXICO LATE SUNDAY NIGHT/EARLY MONDAY. AS IT PROPAGATES
EAST-NORTHEASTWARD ACROSS NORTHERN FLORIDA/SOUTHERN GEORGIA...A WARM
FRONT WILL ALLOW FOR SOUTHWESTERLY FLOW TO PUMP IN MOISTURE INTO THE
AREA LATE. WHILE MONDAY REMAINS FAIRLY DRY...WITH DEWPOINTS IN THE
SINGLE DIGITS...UNCERTAINTY INCREASES MONDAY NIGHT AND INTO TUESDAY
REGARDING WINTRY PRECIP AS THE SYSTEM SCOOTS OFFSHORE AND RIDES
NORTHEASTWARD UP ALONG THE CAROLINA COAST INTO TUESDAY EVENING. THE
KEY FACTORS LEADING TO THE UNCERTAINTY IS DUE TO THE ACTUAL TRACK OF
THIS SYSTEM AND THE SPEED AT WHICH IT PROGRESSES...WHILE ALSO
FOCUSING ON THE FAIRLY LOW AFOREMENTIONED DEWPOINTS IN PLACE ON
MONDAY. OVERNIGHT LOWS MONDAY INTO TUESDAY WILL BE IN THE MID TO
UPPER 20S...WITH 30S ACROSS THE EXTREME SOUTHERN PORTIONS OF THE
FORECAST AREA. UTILIZING THE TOP-DOWN METHOD...AN OUTCOME OF MIXED
PRECIP HAS EVOLVED FOR THE OVERNIGHT PERIOD OF MONDAY INTO TUESDAY
MORNING. WITH QUICKLY WARMING TEMPERATURES BY LATE MORNING/EARLY
AFTERNOON ON TUESDAY AND THE UPPER LEVEL TROUGH AMPLIFYING...ALL
PRECIPITATION WILL TRANSITION TO RAINFALL. TEMPERATURES DO DROP
AGAIN TUESDAY NIGHT WHICH COULD ALLOW FOR ANOTHER SLIGHT CHANCE OF
MIXED PRECIP. WILL NOTE FORECAST SOUNDINGS DO SHOW SOME UNCERTAINTY
BUT THAT THE CHANCE FOR MIXED PRECIP DOES STAND. GIVEN LACK OF
OVERALL CONSISTENCY WITH MODELS/TRACKS OF SYSTEM...WILL AGAIN
HIGHLIGHT THE UNCERTAINTY FOR MONDAY NIGHT INTO TUESDAY LATE MORNING
GIVEN HOW FAR OUT WE ARE AT THIS TIME.

MODEL GUIDANCE NOTES ANOTHER DISTURBANCE TO MOVE THROUGH ON
THURSDAY...BUT DO NOT SEE MUCH IN THE WAY OF PRECIPITATION
ATTM...THUS WILL HAVE A DRY FORECAST FOR THE REMAINDER OF THE PERIOD
AS ARCTIC HIGH PRESSURE BUILDS IN LATE. COLD TEMPERATURES ON TAP
WITH HIGHS IN THE UPPER 30S/LOW 40S WEDNESDAY AND THURSDAY AND
OVERNIGHT LOWS IN THE 20S.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 06Z...VFR EXPECTED THROUGH THE PERIOD. OCNL CIRRUS WILL
MEANDER ACROSS BUT WILL HAVE LITTLE TO NO IMPACT ON AVIATION
CONCERNS. SOUTHWEST WINDS PICK UP DRAMATICALLY BY MID MORNING
TODAY...INCREASING THROUGH THE AFTERNOON WITH GUSTS OVER 30 KT
EXPECTED THROUGH EARLY EVENING. MORE CONCENTRATED HIGH LEVEL
MOISTURE MOVES IN LATE IN THE PERIOD WITH THE APPROACHING FRONT.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1242 AM SATURDAY...A GALE WARNING HAS BEEN ISSUED FOR ALL
WATERS BEGINNING THIS AFTERNOON. N WINDS THIS EVE WILL BACK TO
WNW AND W OVERNIGHT AS RIDGE OF HIGH PRESSURE SETTLES FURTHER S.
WIND SPEEDS WILL BE UNDER 10 KT THROUGH THE NIGHT. SEAS WILL BE
SUBSIDING FROM 2 TO 3 FT TO 1 TO 2 FT OVERNIGHT. DANGEROUS MARINE
CONDITIONS ARE STILL EXPECTED TO DEVELOP DURING SAT AFTERNOON.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...POOR MARINE CONDITIONS SATURDAY AS A PINCHED
GRADIENT AHEAD OF...AND BEHIND...AN ARCTIC COLD FRONT CREATE GALE
CONDITIONS ACROSS THE WATERS. SW WINDS THROUGH THE DAYLIGHT HOURS OF
SATURDAY WILL RISE QUICKLY...BECOMING 25-30 KTS...POSSIBLY UP TO 35
KTS SUSTAINED EARLY SATURDAY NIGHT...WITH GUSTS UP TO 40 KTS. THESE
WINDS WILL REMAIN ELEVATED EVEN BEHIND THE COLD FRONT WHICH CROSSES
SATURDAY NIGHT...TURNING WINDS TO THE NW BUT AT SIMILAR SPEEDS.

THESE STRONG WINDS WILL PUSH WAVE HEIGHTS FROM 2-4 FT EARLY
SATURDAY...TO AS MUCH AS 6-9 FT SATURDAY NIGHT AND INTO SUNDAY
MORNING. THE SHIFT IN WIND DIRECTION TO THE NW /OFFSHORE/
DIRECTION...ALONG WITH DECREASING SPEEDS TO AROUND 15 KTS AT THE END
OF THE PERIOD...WILL ALLOW SEAS TO FALL SLOWLY SUNDAY TO 2-3 FT.
ALTHOUGH THE GALE CONDITIONS ARE EXPECTED TO SUBSIDE EARLY
SUNDAY...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME SUNDAY
BEFORE CONDITIONS SUBSIDE BELOW ANY CRITERIA REQUIRING A HEADLINE.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 400 PM FRIDAY...SMALL CRAFT ADVISORY POSSIBLE ON TUESDAY INTO
WEDNESDAY.

CONDITIONS REMAIN FAIRLY CALM ON MONDAY AS HIGH PRESSURE REIGNS
ACROSS THE WATERS...ALLOWING FOR A RELAX PRESSURE GRADIENT. EXPECT
NORTHERLY WINDS AOB 10 KTS MONDAY INTO TUESDAY MORNING...WITH SEAS 1
TO 2 FEET. LATE TUESDAY INTO WEDNESDAY...A LOW PRESSURE
WILL GRADUALLY MAKE ITS WAY UP ALONG THE CAROLINA COAST...INCREASING
SEAS 2 TO 5 FT BY THE AFTERNOON...WITH UP TO 6 FTERS POSSIBLE IN THE
EXTREME OUTER WATERS. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS
LATE TUESDAY WITH GUSTS OF UP TO JUST UNDER 30 KTS...THUS WARRANTING
A POSSIBLE SMALL CRAFT.

&&

.FIRE WEATHER...
AS OF 1240 AM SATURDAY...FIRE WEATHER WATCH EFFECTIVE. SW WINDS
TODAY 20 TO 30 MPH...GUSTS TO 35 MPH. LOW ABSOLUTE HUMIDITY VALUES
EXPECTED ...YIELDING RH OF 22-28 PERCENT. THIS TO PROMOTE A FIRE
DANGER THIS MAY BE UPGRADED TO A RED FLAG WARNING THIS MORNING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...

SC...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR SCZ017-023-024-032-033-039-053>056.

NC...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR NCZ087-096-099-105>110.

MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST SUNDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...8
NEAR TERM...RJD/8
SHORT TERM...JDW
LONG TERM...SGL
AVIATION...SHK/8
FIRE WEATHER...8
Hazardous weather outlook, Feb 13, 7:43 PM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EST FRI FEB 13 2015

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-150045-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
743 PM EST FRI FEB 13 2015

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

WIND CHILL VALUES AS LOW AS THE SINGLE NUMBERS SATURDAY NIGHT AND
SUNDAY MORNING AND AGAIN LATE SUNDAY NIGHT AND MONDAY MORNING.

A WINTRY PRECIPITATION MIX MAY DEVELOP MONDAY NIGHT INTO TUESDAY
MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING.

CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-150045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
743 PM EST FRI FEB 13 2015

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 11 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE SUNDAY AFTERNOON AND
SUNDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:46 AM ESTRed Flag WarningILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more15 hr
Feb 13, 7:42 PM ESTGale WarningILM40 hr

Nearby

Wind Advisories in South Carolina, 2015Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.